MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following an intraocular lens (iol) implantation procedure involving a toric lens, a plaque-like film was observed on the lens surface.Prior to loading the lens into the cartridge, no abnormalities were noted.The implantation itself proceeded without complications.A viscoelastic from another company was used during the procedure.Two hours post-surgery, a slit-lamp examination revealed an iridescent glare on the lens surface, resembling petrol slicks on water.The glare has become more brighter.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The product was not returned for analysis.Only photos and video were returned.Received photos & videos show an implanted iol.A light is passed over the eye.A blue/green cloudy appearance can be seen on when the light passes over the pupil.It was reported that the additional photos and video were recorded one week post operation.Received photos & videos show an implanted iol.A light is passed over the eye.A blue/green cloudy appearance can be seen on when the light passes over the pupil.The origin of the reported complaint cannot be confirmed.Complaints have been received reporting a potential presence of 'polychromatic sheen.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22094797
Report Number9612169-2025-01135
Device Sequence Number20848023
Product Code MJP
UDI-Device Identifier00380652409650
UDI-Public(01)00380652409650(17)280217(11)240219(10)25804554
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T3
Device Lot Number25804554
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date07/09/2025
Date Device Manufactured02/19/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METHYLCELLULOSE OVD.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; PISTON INJECTOR.
Patient SexFemale